Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 53, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 23, 2008, 8:58 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2008, 8:58 PM EDT (00:58 UTC)
- Expired
- Jun 23, 2008, 10:00 PM EDT
- In force
- 62 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 612 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 240058 SVROKX CTC007-009-240200- /O.NEW.KOKX.SV.W.0053.080624T0058Z-080624T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE UPTON NY 858 PM EDT MON JUN 23 2008 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT... MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT... * UNTIL 1000 PM EDT... * AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BEACON FALLS...OR NEAR NAUGATUCK...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAMDEN AND CHESHIRE BY 915 PM... NORTH HAVEN BY 925 PM... WALLINGFORD BY 930 PM... 7 MILES SOUTH OF MERIDEN BY 935 PM... 7 MILES NORTH OF NORTH BRANDFORD BY 945 PM... 6 MILES NORTHWEST OF NORTH MADISON AND 8 MILES SOUTH OF MIDDLETOWN BY 1000 PM... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4157 7264 4132 7257 4133 7305 4149 7307 TIME...MOT...LOC 0058Z 270DEG 13KT 4144 7298 $$ MPS
2 follow-up statements
000 WWUS51 KOKX 240129 SVSOKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 929 PM EDT MON JUN 23 2008 CTC007-009-240200- /O.CON.KOKX.SV.W.0053.000000T0000Z-080624T0200Z/ MIDDLESEX CT-NEW HAVEN CT- 929 PM EDT MON JUN 23 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR CENTRAL NEW HAVEN AND MIDDLESEX COUNTIES... AT 925 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WALLINGFORD...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF MERIDEN BY 935 PM... 8 MILES NORTH OF NORTH BRANDFORD BY 945 PM... 7 MILES NORTHWEST OF NORTH MADISON AND 8 MILES SOUTH OF MIDDLETOWN BY 1000 PM... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4157 7264 4132 7257 4133 7305 4149 7307 TIME...MOT...LOC 0129Z 270DEG 13KT 4144 7283 $$ MPS
000 WWUS51 KOKX 240152 SVSOKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 952 PM EDT MON JUN 23 2008 CTC007-009-240202- /O.EXP.KOKX.SV.W.0053.000000T0000Z-080624T0200Z/ MIDDLESEX CT-NEW HAVEN CT- 952 PM EDT MON JUN 23 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NEW HAVEN AND MIDDLESEX COUNTIES WILL EXPIRE AT 1000 PM EDT... LAT...LON 4157 7264 4132 7257 4133 7305 4149 7307 TIME...MOT...LOC 0152Z 270DEG 13KT 4144 7272 $$ MPS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:57 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 23, 7:57 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 757 PM EDT MON JUN 23 2008 .SYNOPSIS... A WEAK TROF AND COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT INTO TUESDAY MORNING...FOLLOWED BY AN UPPER LEVEL TROF MOVING THROUGH TUESDAY AFTERNOON. HIGH PRESSURE BUILDS INTO THE REGION TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. A WARM FRONT PASSES THROUGH ON THURSDAY...FOLLOWED BY A SERIES OF WEAK UPPER LEVEL DISTURBANCES AND SURFACE TROFS PASSING BY THROUGH FRIDAY AND SATURDAY. A COLD FRONT THEN APPROACHES SUNDAY AND SUNDAY NIGHT. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... WIDESPREAD THUNDERSTORMS HAVE DIMINISHED ACROSS THE AREA...AND THE NEAREST AREA OF THUNDERSTORMS LIES NEAR THE DELMARVA AREA... MOVING NORTHEAST. ANOTHER AREA OF THUNDERSTORMS IS TRACKING EAST THROUGH CENTRAL PA. BOTH THESE CLUSTERS SHOULD HOLD OFF UNTIL SOMETIME AROUND 8-9PM...AND BY THEN...WITH LOSS OF DIURNAL HEATING...THE STORMS SHOULD LOSE SOME OF THEIR STRENGTH. SCATTERED THUNDERSTORMS WILL MOST LIKELY DEVELOP OVER THE CWA BEFORE THEN...BUT NOT EXPECTING ORGANIZED AND LONG LIVED CELLS. THEREFORE...HAVE GONE AHEAD AND CANCELLED THE FLOOD WATCH AND LOWERED POPS FROM LIKELY TO CHANCE. HAVE GONE TO SLIGHT CHANCE AFTER MIDNIGHT FOR THE EASTERN PORTION OF THE CWA AS THE TROUGH AXIS LIES JUST WEST OF THE CWA...AND THAT IS WHERE FOCUS OF STORMS WILL OCCUR. AS THAT TROUGH AXIS MOVES EAST...WILL MOST LIKELY SEE STORMS FIRING UP OVER THE WESTERN THIRD OF THE CWA BY DAYBREAK TUE. OVERNIGHT LOWS WILL GENERALLY BE IN THE 60S IN A WARM AND HUMID AIRMASS WITH SFC DEWPOINTS IN THE UPPER 50S TO LOWER 60S. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... BY DAYBREAK ON TUESDAY...COLD FRONT STILL OVER EASTERN LONG ISLAND AND SE CT...WITH JET DYNAMICS STILL AVAILABLE. UPPER TROF AXIS DOES NOT MOVE EAST OF THE CWA UNTIL LATE IN THE AFTERNOON. WILL GO WITH CHC POPS ACROSS THE AREA WITH TSTMS STILL POSSIBLE. MAV AND FWC MOS LOOKED TOO WARM BASED ON FORECAST 850 MB TEMPS AND LACK OF FULL SUN...SO HIGHS WERE BASED IN MET MOS. HIGHS GENERALLY IN THE UPPER 70S TO AROUND 80. WITH UPPER TROF AXIS TO THE EAST TUESDAY EVENING...DRY FORECAST. HIGH PRESSURE BUILDS IN AT THE SURFACE INTO WEDNESDAY...WITH SOME RIDGING ALOFT. SUN FILTERED BY MAINLY CIRRUS. HIGHS A DEGREE OR TWO WARMER THAN ON TUESDAY AWAY FROM THE OCEAN INFLUENCE. THE FAIR WEATHER CONTINUES INTO WEDNESDAY NIGHT. && .LONG TERM /THURSDAY THROUGH MONDAY/... A WEAK TROUGH WITH AN EMBEDDED SHORTWAVE WILL MOVE ACROSS THE REGION THU AFTERNOON/EVENING. WITH ASSOCIATED COLD POOL ALOFT AND ABUNDANT MOISTURE AT THE SFC DUE TO DEWPOINTS IN THE MID 60S...WILL INTRODUCE CHANCE POPS LATE THU...WITH SHOWERS/TSTMS ENDING BY MIDNIGHT WITH LOSS OF DIURNAL HEATING. DRY WX EXPECTED FOR MUCH OF THE DAY FRI... BUT ANOTHER WEAK SFC TROUGH WILL APPROACH FRI NIGHT...TOUCHING OFF MORE SHOWERS/TSTMS. A DEEP STORM SYSTEM WILL TRACK ACROSS SOUTHERN CANADA AND THE MIDWEST OVER THE WEEKEND...AND SEVERAL WAVES OF LOW PRES WILL DEVELOP AHEAD OF THE STORM. THIS WILL KEEP UNSETTLED WEATHER IN THE FCST UNTIL THE SYSTEM PASSES EAST OF THE REGION ON TUE. ALTHOUGH POPS WILL RANGE FROM 30-40% THROUGH THE PERIOD...DO NOT THINK THIS WILL THE KIND OF SITUATION WHERE PRECIP IS FALLING THE WHOLE TIME. THE BEST CHANCES FOR CONVECTION WILL BE SAT AFTERNOON AND EVENING...AND THEN AGAIN ON SUN AFTERNOON AND EVENING. WITH THE PASSAGE OF THE FRONT ON MON/TUE...CONVECTION BECOMES MORE WIDESPREAD. TEMPERATURES THROUGH THE PERIOD WILL GENERALLY AVERAGE A FEW DEGREES HIGHER THAN NORMAL. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... 00Z SOUNDING SHOWS INVERSION TO 1500FT...THUS EXPECT MVFR CEILINGS TO AT TIMES IFR CONDITIONS NYC TERMINALS AND EAST. XPCT THREAT FOR TSTMS TO RETURN OVERNIGHT AS NEW VORT CENTER ROTATES AROUND SURFACE TROUGH TO W. STRONGER VORT CENTER ASSOCIATED WITH UPPER TROUGH MOVES INTO REGION BY MIDDAY TUE. NAM AND GFS BOTH HAVE CENTER DROPPING ACRSS NYC TERMINALS AROUND 16Z. XPCT IFR CONDS TO RETURN IN SCATTERED RW/TRW AS IT MOVES THROUGH. SOME GUSTY WINDS AND HAIL...ALONG WITH HEAVY RAIN POSSIBLE WITH SOME OF THE THUNDERSTORMS. AFTER TROUGH PASSES FOR GOOD LATE TUE...CONDITIONS WILL IMPROVE TO VFR. SOME UNCERTAINTY WITH THE TIMING OF STRATUS CLEARING THE EASTERN TERMINALS AND WITH TIMING AND LOCATION OF SHOWERS AND THUNDERSTORMS INTO THIS EVENING. OUTLOOK FOR 00Z WEDNESDAY THROUGH SATURDAY...HIGH SHIFTS OFF THE SOUTHEAST COAST WEDNESDAY NIGHT WITH POSSIBLY SOME MVFR FOG...AND THEN HAZE DURING THURSDAY AS THE FLOW BECOME SOUTHWESTERLY. SOME PATCHY FOG AND HAZE POSSIBLE THURSDAY NIGHT INTO FRIDAY NIGHT. A COLD FRONT APPROACHES SATURDAY WITH MVFR TO IFR SHOWERS AND THUNDERSTORMS. && .MARINE... WEAK SOUTHERLY FLOW BECOMES SW...THEN W TO NW BY DAYBREAK. SEAS EXPECTED TO REMAIN BELOW 5FT DURING THIS TIME. SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS WILL BE POSSIBLE HOWEVER. SHOWERS AND STORMS LESS LIKELY TOMORROW...BUT AT LEAST WINDS TOMORROW AND WEDNESDAY REMAIN RELATIVELY LIGHT...SO NO FLAGS ANTICIPATED. SUB-SCA CONDITIONS WILL BE EXPECTED ON THE WATERS FROM THU THROUGH SAT. HOWEVER...THERE WILL BE AT LEAST THE CHANCE FOR SHOWERS/TSTMS DURING THE AFTERNOON/EVENING HOURS AS SEVERAL WEAK WAVES OF LOW PRES DEVELOP AND MOVE ACROSS THE WATERS. && .HYDROLOGY... BASIN AVERAGES FOR TONIGHT ONLY IN THE ORDER OF A FEW TENTHS OF AN INCH OF RAIN...HOWEVER...TRAINING SHOWERS AND STORMS MAY PRODUCE LOCALLY UP TO AROUND 2 INCHES OF RAINFALL...WHICH COULD CAUSE LOCALIZED FLASH FLOODING. PUTNAM COUNTY AND NYC HAVE BEEN ADDED TO THE FLASH FLOOD WATCH BASED ON RADAR TRENDS AND GROUND TRUTH OBSERVATIONS. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...JC NEAR TERM...MPS SHORT TERM...JC LONG TERM...MPS AVIATION...IRD MARINE...JC/MPS HYDROLOGY...JC
Hazardous weather outlook, Jun 23, 7:05 PM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 705 PM EDT MON JUN 23 2008 CTZ005>012-NJZ002>006-011-NYZ067>081-241000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 705 PM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-241000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 705 PM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Jun 23, 4:45 PM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
445 PM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG MATTITUCK 41.00N 72.55W
06/23/2008 SUFFOLK NY TRAINED SPOTTER
NUMEROUS TREES DOWNED
&&
JPSpecial weather statement, Jun 23, 5:44 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 544 PM EDT MON JUN 23 2008 CTZ005-232245- NORTHERN FAIRFIELD- 544 PM EDT MON JUN 23 2008 ...STRONG THUNDERSTORM WILL IMPACT NORTHERN FAIRFIELD COUNTY... AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PAWLING...AND MOVING EAST AT 17 MPH. THIS STORM WILL BE... NEAR SHERMAN BY 610 PM. INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF ONE TO TWO INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
Local storm report, Jun 23, 6:16 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
616 PM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM MARINE TSTM WIND ORIENT POINT 41.16N 72.24W
06/23/2008 M48.00 MPH SUFFOLK NY MESONET
42 KT WIND GUST
&&
JPSpecial weather statement, Jun 23, 8:53 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 853 PM EDT MON JUN 23 2008 CTZ006-007-010-240215- NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN- 853 PM EDT MON JUN 23 2008 ...STRONG THUNDERSTORM WILL IMPACT CENTRAL NEW HAVEN AND MIDDLESEX COUNTIES... AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BEACON FALLS...OR NEAR NAUGATUCK...AND MOVING EAST AT 12 MPH. THIS STORM WILL BE... NEAR HAMDEN BY 925 PM. NEAR NORTH HAVEN BY 940 PM. NEAR WALLINGFORD BY 950 PM. NEAR DURHAM BY 1015 PM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MPS
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:28 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 62 min |
| Jun 23, 9:16 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 59 min |
| Jun 24, 1:02 PM EDT | Severe Thunderstorm Warning | OKX | Southeastern Connecticut Planning Region | 40 min |
| Jun 24, 1:50 PM EDT | Severe Thunderstorm Warning | OKX | Southeastern Connecticut Planning Region | 26 min |
| Jun 24, 1:58 PM EDT | Areal Flood Advisory | OKX | Southeastern Connecticut Planning Region | 39 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.